MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM STD SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM STD SIZE 4; CEMENTLESS HIP STEM
Model Number 01.36.044
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 february 2021: lot 1906300: (b)(4) items manufactured and released on 05-sept-2019.Expiration date: 2024-08-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager: the implant was explanted due to the patient pain.The surgeon informed that the implant was removed easily.Looking at the image attached to the complaint it seems that the ha coating as been absorbed by the bone but due to the high present of residual blood is not easily to evaluate the real situation.It is not possible to determine the root cause.Clinical evaluation performed by medical affairs director: stem revision performed 1 year and 2 months after primary cementless total hip arthroplasty in a (b)(6) year old woman.No information concerning patient activity, general health status and presence of comorbidities is available.Given the very short time in situ and the ease of removal, it's possible that for some reasons the osteointegration process never started.Perhaps this was due to failure of the stem to find sufficient primary stability for lack or press fit, we have no information on patient's status during the 12 months of life of the tha.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery 1 year and 2 months after primary.The patient had a lot of pain and during the surgery the stem came out easily.Stem and head revised successfully.The surgeon thinks that the reason of revision is loosening of the stem.

Brand Name
STEM: SMS SOLID SMS SOLID STEM STD SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11421677
Report Number3005180920-2021-00173
Device Sequence Number2776223
Product Code LZO
UDI-Device Identifier07630030888632
UDI-Public07630030888632
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Model Number01.36.044
Device Catalogue Number01.36.044
Device Lot Number1906300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR